Posted by viridis on January 11, 2003, at 23:31:30
In reply to You can't kill yourself with Klonopin right?, posted by Dinah on January 11, 2003, at 14:50:56
It takes a lot of Klonopin (or other benzos) to achieve a lethal dose. However, adding alcohol to the mix can be extremely dangerous -- the two act synergistically to open ion channels in key neurons in a way that can shut down breathing etc., and a much lower dose of a benzo can be deadly in the presence of alcohol. From what I know, though, the results are unpredictable, and you could easily just wind up making yourself feel awful without relief of any kind.
You made it pretty clear that you aren't suicidal (thank goodness!). But if you were to take a megadose of benzos, then you'd probably run out before your next pdoc appointment (unless you have a huge stockpile). Also, an overdose would be likely to prevent future prescriptions of benzos, and possibly other drugs that help you. So, from a purely practical perspective, taking a big handful of Klonopin is a bad idea.
I've also heard anecdotal reports that large doses of benzos can trigger depression, although I don't have any references to back this up.
So, it probably wouldn't kill you, but it could make you feel very uncomfortable when you wake up, and the long-term repercussions might be very serious in terms of your treatment.
I hope those are good incentives to avoid overdosing, and I wish you all the best. And, if you're having a rough time, why not call your psychiatrist and see if he or she can help?